Alert archive / Texas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 73, NWS Amarillo, TX

May 16, 20154 counties in Texas

NWS Amarillo, TX issued this severe thunderstorm warning at May 16, 2015, 12:26 AM CDT for 4 counties in Texas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 16, 2015, 12:26 AM CDT (05:26 UTC)
Expired
May 16, 2015, 1:30 AM CDT
In force
64 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Hansford County, TX, Hutchinson County, TX, Ochiltree County, TX, Roberts County, TX

The radar

The Amarillo radar (KAMA), 90 km from the middle of the area, began a volume at 05:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 15, 10:53 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 5.4 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2015-05-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 414 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2015-05-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
414 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
1962 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

692 
WUUS54 KAMA 160526
SVRAMA
TXC195-233-357-393-160630-
/O.NEW.KAMA.SV.W.0073.150516T0526Z-150516T0630Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
1226 AM CDT SAT MAY 16 2015

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN HANSFORD COUNTY IN THE PANHANDLE OF TEXAS...
  HUTCHINSON COUNTY IN THE PANHANDLE OF TEXAS...
  SOUTHWESTERN OCHILTREE COUNTY IN THE PANHANDLE OF TEXAS...
  NORTHWESTERN ROBERTS COUNTY IN THE PANHANDLE OF TEXAS...

* UNTIL 130 AM CDT

* AT 1223 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES
  SOUTHEAST OF STINNETT...AND MOVING NORTHEAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. MINOR WIND DAMAGE TO
           ROOFS...SIDING AND TREES IS POSSIBLE.

* LOCATIONS IMPACTED INCLUDE...
  SPEARMAN...           STINNETT...           PRINGLE...
  WAKA...               FARNSWORTH...         MORSE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3564 10134 3563 10137 3613 10162 3648 10090
      3604 10056
TIME...MOT...LOC 0526Z 232DEG 30KT 3579 10130

HAIL...1.00IN
WIND...60MPH

$$

CE
3 follow-up statements
380 
WWUS54 KAMA 160548
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1248 AM CDT SAT MAY 16 2015

TXC195-233-357-393-160630-
/O.CON.KAMA.SV.W.0073.000000T0000Z-150516T0630Z/
HANSFORD TX-HUTCHINSON TX-OCHILTREE TX-ROBERTS TX-
1248 AM CDT SAT MAY 16 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
ROBERTS...SOUTHWESTERN OCHILTREE...HUTCHINSON AND SOUTHERN HANSFORD
COUNTIES UNTIL 130 AM CDT...

AT 1247 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 18 MILES EAST OF
STINNETT...AND MOVING NORTHEAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. MINOR WIND DAMAGE TO
         ROOFS...SIDING AND TREES IS POSSIBLE.

* LOCATIONS IMPACTED INCLUDE...
  SPEARMAN...           STINNETT...           PRINGLE...
  WAKA...               FARNSWORTH...         MORSE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3564 10134 3563 10137 3613 10162 3648 10090
      3604 10056
TIME...MOT...LOC 0548Z 232DEG 30KT 3590 10112

HAIL...1.00IN
WIND...60MPH

$$

CE
573 
WWUS54 KAMA 160603
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
103 AM CDT SAT MAY 16 2015

TXC195-233-357-393-160630-
/O.CON.KAMA.SV.W.0073.000000T0000Z-150516T0630Z/
HANSFORD TX-HUTCHINSON TX-OCHILTREE TX-ROBERTS TX-
103 AM CDT SAT MAY 16 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
ROBERTS...SOUTHWESTERN OCHILTREE...HUTCHINSON AND SOUTHEASTERN
HANSFORD COUNTIES UNTIL 130 AM CDT...

AT 101 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 15 MILES SOUTHEAST
OF SPEARMAN...AND MOVING NORTHEAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. MINOR WIND DAMAGE TO
         ROOFS...SIDING AND TREES IS POSSIBLE.

* LOCATIONS IMPACTED INCLUDE...
  SPEARMAN...           STINNETT...           WAKA...
  FARNSWORTH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3564 10134 3563 10137 3589 10149 3635 10116
      3648 10090 3604 10056
TIME...MOT...LOC 0603Z 225DEG 47KT 3603 10105

HAIL...1.00IN
WIND...60MPH

$$

CE
693 
WWUS54 KAMA 160627
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
127 AM CDT SAT MAY 16 2015

TXC195-233-357-393-160636-
/O.EXP.KAMA.SV.W.0073.000000T0000Z-150516T0630Z/
HANSFORD TX-HUTCHINSON TX-OCHILTREE TX-ROBERTS TX-
127 AM CDT SAT MAY 16 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN 
ROBERTS...SOUTHWESTERN OCHILTREE AND HUTCHINSON COUNTIES HAS BEEN 
REISSUED...

PLEASE REFER TO THAT BULLETIN FOR THE LATEST SEVERE WEATHER
INFORMATION.

LAT...LON 3564 10134 3563 10137 3589 10149 3635 10116
      3648 10090 3604 10056
TIME...MOT...LOC 0626Z 225DEG 47KT 3624 10078

$$

CE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 10:59 PM CDT, 1 hour 27 minutes earlier.

Area forecast discussion, May 15, 10:59 PM CDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1059 PM CDT FRI MAY 15 2015

.UPDATE...
SEVERE THUNDERSTORM WATCH NUMBER 174 WILL BE IN EFFECT UNTIL 400 AM
FOR EASTERN...CENTRAL...AND SOUTH CENTRAL PARTS OF THE COMBINED PANHANDLES.

&&

.AVIATION...
EXPECT BRIEF REDUCTIONS IN CEILINGS AND VISIBILITIES AS THUNDERSTORMS
MOVE THROUGH BEFORE SUNRISE. STILL EXPECTING SURFACE WINDS TO GUST TO
40 KT IN AFTERNOON SATURDAY. AVIATION WEATHER WARNING FOR AMARILLO
AIRPORTS WILL BE ISSUED SHORTLY.

COCKRELL

&&

.PREV DISCUSSION... /ISSUED 648 PM CDT FRI MAY 15 2015/

AVIATION...
EXPECTING SCATTERED TO NUMEROUS THUNDERSTORMS TO DEVELOP THIS
EVENING...WITH HIGH LIKELIHOOD OF A DIRECT IMPACT AT ALL TERMINALS
BEFORE 06Z SATURDAY.  AMENDMENTS TO ADJUST FOR TIMING AND BRIEFLY
REDUCED VISIBILITIES AND CEILINGS WILL LIKELY BE FORTHCOMING.
THUNDERSTORMS WILL END BEFORE SUNRISE WITH VFR CONDITIONS EXPECTED
FOR SATURDAY.

VERY DYNAMIC SYSTEM WILL INDUCE WINDY CONDITIONS WITH GUSTS AROUND
40 KT LIKELY FOR SATURDAY AFTERNOON.  AN AVIATION WEATHER WARNING FOR
SUCH GUSTS AT AMARILLO AREA AIRPORTS WILL LIKELY BE ISSUED.

COCKRELL

PREV DISCUSSION... /ISSUED 416 PM CDT FRI MAY 15 2015/

DISCUSSION...
WET PATTERN TO CONTINUE THROUGH THE NEXT WEEK AS AN ACTIVE SOUTHERN
STREAM JET CONTINUES TO BRING A PARADE OF UPPER-LEVEL TROUGHS ACROSS
THE AREA.

AFTERNOON WATER VAPOR IMAGERY SHOWED A DEEP CLOSED UPPER LOW CENTERED
OVER THE GREAT BASIN. LEE CYCLOGENESIS ACROSS EASTERN CO AHEAD OF
THIS FEATURE HAS LED TO THE DEVELOPMENT OF A 998MB SFC LOW CENTERED
NEAR KLHX. COMBINATION OF A RESULTANT TIGHTENING PRESSURE GRADIENT AND
MIXING INTO INCREASING WINDS ALOFT HAS LED TO BREEZY SOUTHWEST WINDS
TODAY. THESE WINDS IN TURN HAVE BEEN HELPING TO MIX OUT THE LOW-LEVEL
MOISTURE THROUGH THE DAY...WITH AFTERNOON SFC DEWPOINTS RANGING FROM
THE LOWER 40S IN THE NORTHWEST PANHANDLES TO THE LOWER 60S IN THE
SOUTHEAST TX PANHANDLE. THIS BROAD MOISTURE GRADIENT IS KEEPING THE
STRONGEST INSTABILITY /MLCAPES AROUND 2000 J/KG IN THE SOUTHEAST TX
PANHANDLE/...DECREASING TO AROUND 500 J/KG ALONG THE NM STATE LINE.
EFFECTIVE BULK SHEAR RANGES FROM 30-40 KTS...WITH THE HIGHER VALUES
CURRENTLY WEST OF THE STRONGER INSTABILITY AXIS.

WITH MINIMAL CONVECTIVE INHIBITION LEFT...MAY CONTINUE TO SEE SOME
ISOLATED THUNDERSTORM DEVELOPMENT LATE THIS AFTERNOON/EARLY THIS
EVENING. HOWEVER...THE BETTER CHANCES FOR MORE ORGANIZED/WIDESPREAD
CONVECTION IS EXPECTED TO HOLD OFF UNTIL LATER THIS EVENING AND
OVERNIGHT WHEN THE STRONGER FORCING FOR ASCENT ARRIVES. DYNAMIC
FORCING ALOFT WILL INCREASE AS THE EXIT REGION OF THE MID/UPPER-LEVEL
JET STREAK EMERGING FROM THE UPPER LOW IMPINGES ON THE AREA...AND
HEIGHTS CONTINUE TO FALL WITH THE APPROACH OF THE LOW. IN
ADDITION...A DIFFUSE DRYLINE WILL RETREAT WEST ACROSS THE CWA THIS
EVENING/EARLY OVERNIGHT BEFORE EVENTUALLY BEING OVERTAKEN BY A
PACIFIC COLD FRONT. THIS INCREASED FORCING...BOTH AT THE SURFACE AND
ALOFT...ALONG WITH LOW-LEVEL THETA-E ADVECTION ABOARD A 40-50 KT
LOW-LEVEL JET...SHOULD YIELD A GOOD CHANCE FOR CONVECTION LATER THIS
EVENING AND OVERNIGHT. SOME SEVERE THREAT WILL ACCOMPANY THESE STORMS
IN THE PRESENCE OF MODERATE ELEVATED INSTABILITY /MUCAPES OF
1000-2000 J/KG/ AND SUFFICIENT EFFECTIVE BULK SHEAR FOR STORM
ORGANIZATION. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN
CONCERNS. THE OTHER CONCERN TONIGHT IS FOR LOCALLY HEAVY RAIN...WHICH
COULD LEAD TO SOME FLOODING OR FLASH FLOODING. THE MAIN THREAT FOR
THIS LOOKS TO BE ACROSS THE EASTERN PANHANDLES...WHERE PWATS ARE
PROGGED TO INCREASE TO 1-1.4 INCHES. ONE-HOUR FLASH FLOOD GUIDANCE IN
THIS AREA IS AROUND 1.5 INCHES OR GREATER. CONSIDERED A FLASH FLOOD
WATCH FOR PARTS OF THE EASTERN PANHANDLES...BUT HELD OFF GIVEN THE
EXPECTED FAIRLY PROGRESSIVE NATURE OF THE CONVECTION OVERNIGHT INTO
SATURDAY MORNING. SOME ISOLATED FLOODING IS CERTAINLY POSSIBLE...BUT
NOT ANTICIPATING ANY WIDESPREAD ISSUES ATTM.

THIS CONVECTION WILL LIKELY ORGANIZE INTO A LINEAR MCS AS IT MOVES
EAST ACROSS THE AREA TONIGHT...AND MAY LINGER ACROSS THE EASTERN
PANHANDLES INTO EARLY SATURDAY MORNING. THE MAIN QUESTION THEN
BECOMES WHETHER THE PACIFIC FRONT/DRYLINE WILL HANG UP ACROSS THE
EASTERN PANHANDLES SATURDAY AFTERNOON...OR MOVE INTO WESTERN OK
BEFORE ADDITIONAL CONVECTION DEVELOPS ALONG IT. HELD ONTO PRECIP
CHANCES ACROSS THE EAST TOMORROW AFTERNOON GIVEN THE POTENTIAL FOR
THE BOUNDARY TO STILL BE IN THIS AREA. IF ADDITIONAL STORMS DO DEVELOP
IN THE EASTERN PANHANDLES SATURDAY AFTERNOON...THEY WILL BE IN AN
ENVIRONMENT VERY SUPPORTIVE OF SEVERE WEATHER. LARGE HAIL AND
DAMAGING WINDS WILL BE THE MAIN THREATS...BUT AN ISOLATED TORNADO
THREAT MAY ALSO EXIST IN THE FAR EASTERN PANHANDLES EAST OF THE
PACIFIC FRONT. ANY CONVECTION SHOULD MOVE EAST OF THE PANHANDLES BY
LATE AFTERNOON OR EARLY EVENING AS THE FRONT SWEEPS EAST OF THE AREA.
BEHIND THE PACIFIC FRONT/DRYLINE...STRONG SOUTHWEST WINDS ARE
EXPECTED TO DEVELOP SATURDAY AFTERNOON. A STRONG LOW-LEVEL PRESSURE
GRADIENT WILL EXIST SOUTH OF THE CENTRAL HIGH PLAINS LOW...AND DEEP
MIXING INTO THE MID-LEVEL JET ROUNDING THE BASE OF THE UPPER TROUGH
WILL ADD FURTHER MOMENTUM TO SURFACE WINDS. A WIND ADVISORY WILL
LIKELY BE NEEDED FOR THE WESTERN AND CENTRAL PANHANDLES SATURDAY
AFTERNOON AND EARLY EVENING.

WE WILL SEE A BREAK IN THE PRECIPITATION SATURDAY NIGHT THROUGH
MONDAY AS THE PANHANDLES SIT IN BETWEEN SYSTEMS. A COLD FRONT WILL
MOVE SOUTH THROUGH THE AREA LATE SUNDAY NIGHT/MONDAY...WITH MOIST
LOW-LEVEL POST-FRONTAL UPSLOPE FLOW DEVELOPING AROUND A BROAD/STRONG
SURFACE HIGH SETTLING INTO THE NORTHERN PLAINS/UPPER MIDWEST. THIS
UPSLOPE FLOW WILL COMBINE WITH INCREASING LARGE SCALE ASCENT MONDAY
NIGHT AS THE NEXT UPPER TROUGH IN A CONTINUED ACTIVE SOUTHERN STREAM
APPROACHES TO BRING THE NEXT CHANCE FOR SHOWERS AND THUNDERSTORMS.
THIS SETUP LOOKS FAVORABLE FOR SOME WIDESPREAD MODERATE TO POSSIBLY
HEAVY RAIN MONDAY NIGHT INTO TUESDAY NIGHT...WHICH COULD LEAD TO SOME
FLOODING PROBLEMS. WHILE SOME STRONG/SEVERE CONVECTION COULD
DEVELOP...IT LOOKS LIKE MORE OF A HEAVY RAIN EVENT ATTM.

IN THE WAKE OF THIS SYSTEM...WE/LL SEE SOME DRYING WEDNESDAY/THURSDAY
OF NEXT WEEK BEFORE THE NEXT UPPER TROUGH TAKES AIM ON THE REGION BY
LATE NEXT WEEK...BRINGING WHAT LOOKS TO BE ANOTHER GOOD CHANCE FOR
THUNDERSTORMS TO THE AREA BY THURSDAY NIGHT INTO NEXT WEEKEND. ALL IN
ALL...THE ACTIVE/WET SPRING PATTERN LOOKS TO PERSIST THROUGH THE
FORECAST PERIOD.

KB

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

03/14
Hazardous weather outlook, May 15, 11:08 PM CDT, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
1108 PM CDT FRI MAY 15 2015

OKZ001>003-TXZ001>020-161115-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
1108 PM CDT FRI MAY 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE EXPECTED ACROSS ALL OF THE PANHANDLES TONIGHT. SOME
OF THE STORMS MAY BECOME SEVERE...WITH LARGE HAIL UP TO GOLF BALL
SIZE AND DAMAGING WIND GUSTS TO AROUND 60 MPH THE PRIMARY HAZARDS.
IN ADDITION...THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING HEAVY
RAIN...WHICH MAY LEAD TO LOCALIZED FLOODING OR FLASH FLOODING. A
SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR EASTERN...CENTRAL...AND
SOUTH CENTRAL PARTS OF THE COMBINED PANHANDLES UNTIL 400 AM.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORMS WILL BE POSSIBLE ACROSS EASTERN SECTIONS OF THE
OKLAHOMA AND TEXAS PANHANDLES SATURDAY INTO EARLY SATURDAY EVENING.
SOME STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME
SEVERE. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY
HAZARDS...BUT AN ISOLATED TORNADO THREAT MAY ALSO DEVELOP SATURDAY
AFTERNOON ACROSS THE EXTREME EASTERN PANHANDLES. IN ADDITION...
SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH ARE
EXPECTED ACROSS THE WESTERN AND CENTRAL PANHANDLES SATURDAY AFTERNOON
INTO EARLY EVENING. A WIND ADVISORY MAY BECOME NECESSARY FOR THIS
AREA.

ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OKLAHOMA AND
TEXAS PANHANDLES MONDAY NIGHT THROUGH THURSDAY. THE POTENTIAL FOR
HEAVY RAIN MAY INCREASE MONDAY NIGHT INTO TUESDAY NIGHT...WHICH COULD
LEAD TO FLOODING OR FLASH FLOODING OVER PARTS OF THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE OKLAHOMA
AND TEXAS PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR POSSIBLE
ACTIVATION TONIGHT...AND THEN AGAIN OVER EASTERN SECTIONS ON
SATURDAY.

COCKRELL

In the hours before

Special weather statement, May 15, 11:55 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1155 PM CDT FRI MAY 15 2015

TXZ017-018-160545-
ARMSTRONG TX-RANDALL TX-
1155 PM CDT FRI MAY 15 2015

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ARMSTRONG AND EASTERN
RANDALL COUNTIES UNTIL 1245 AM CDT...

AT 1154 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES NORTHEAST OF HAPPY...OR 15 MILES
SOUTHEAST OF CANYON...MOVING NORTHEAST AT 45 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  CLAUDE...             WAYSIDE...            PALO DURO CANYON...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3475 10198 3517 10169 3513 10128 3474 10157
      3474 10197
TIME...MOT...LOC 0455Z 221DEG 38KT 3479 10180

CE

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 11:55 PM CDTSpecial Weather StatementAMARandall50 min
May 16, 12:05 AM CDTSevere Thunderstorm WarningAMADeaf Smith, Potter, Randall55 min
May 16, 1:00 AM CDTSpecial Weather StatementAMARandall30 min
May 16, 1:24 AM CDTSevere Thunderstorm WarningAMAHutchinson, Lipscomb, Ochiltree, Roberts66 min
May 16, 1:32 AM CDTSpecial Weather StatementAMACarson28 min
May 16, 2:05 AM CDTSpecial Weather StatementAMACarson, Gray, Roberts25 min
May 16, 3:05 AM CDTSpecial Weather StatementAMAGray, Wheeler25 min
May 16, 3:54 AM CDTSpecial Weather StatementAMARoberts36 min
May 16, 5:41 AM CDTWind AdvisoryAMAArmstrong, Carson, Dallam, Deaf Smith, Hansford, Hartley and 6 more14 hr
May 16, 6:49 AM CDTSpecial Weather StatementAMAArmstrong26 min
May 16, 9:30 AM CDTAreal Flood AdvisoryAMAHutchinson, Ochiltree, Roberts2 hr
May 16, 9:46 AM CDTSpecial Weather StatementAMADonley, Wheeler44 min
May 16, 1:26 PM CDTSpecial Weather StatementAMAHartley34 min
May 16, 1:38 PM CDTSevere Thunderstorm WarningAMAArmstrong, Donley37 min
May 16, 1:56 PM CDTSpecial Weather StatementAMADallam34 min
May 16, 2:04 PM CDTTornado WarningAMADonley41 min
May 16, 2:07 PM CDTSevere Thunderstorm WarningAMADallam, Hartley38 min
May 16, 2:18 PM CDTSpecial Weather StatementAMAHutchinson42 min
May 16, 2:25 PM CDTSevere Thunderstorm WarningAMADallam, Hartley, Sherman50 min
May 16, 2:35 PM CDTTornado WarningAMACollingsworth, Donley40 min
May 16, 2:41 PM CDTSevere Thunderstorm WarningAMAArmstrong, Carson, Donley, Randall49 min
May 16, 3:02 PM CDTSevere Thunderstorm WarningAMASherman54 min
May 16, 3:06 PM CDTTornado WarningAMACollingsworth, Wheeler39 min
May 16, 3:12 PM CDTSevere Thunderstorm WarningAMAHemphill, Wheeler41 min
May 16, 3:19 PM CDTSevere Thunderstorm WarningAMACollingsworth, Wheeler41 min
May 16, 3:23 PM CDTSevere Thunderstorm WarningAMACarson, Gray23 min
May 16, 3:34 PM CDTAreal Flood AdvisoryAMAArmstrong3 hr
May 16, 3:40 PM CDTSevere Thunderstorm WarningAMACollingsworth, Wheeler35 min
May 16, 4:10 PM CDTSpecial Weather StatementAMADallam, Deaf Smith, Hartley, Moore, Oldham, Potter and 2 more50 min
May 16, 4:23 PM CDTSpecial Weather StatementAMACollingsworth37 min
May 16, 4:44 PM CDTAreal Flood AdvisoryAMAWheeler3 hr
May 16, 4:45 PM CDTSpecial Weather StatementAMAHansford45 min
May 16, 4:53 PM CDTSevere Thunderstorm WarningAMAHansford37 min
May 16, 6:35 PM CDTSpecial Weather StatementAMALipscomb25 min

Nearby

Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.